MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL CATHETER KIT

INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL CATHETER KIT
Catalog Number 823072
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Vomiting (2144); Dizziness (2194); Decreased Appetite (4569)
Date of Event 06/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Event received from a post-market clinical program: a facility reported a codman bactiseal catheter (id 823072) was implanted on (b)(6) 2021 due to hydrocephalus following intracranial hemorrhage.On (b)(6) 2023, the pediatric patient presented with dizziness, vomiting, poor appetite, no fever or convulsions, and good limb movement, without any obvious cause.The symptoms persisted without improvement.A computed tomography (ct) scan performed at another hospital suggested obstruction of the ventriculoperitoneal shunt, and surgery was recommended.Consequently, a "ventriculoperitoneal shunt under ventriculoscopy" was performed and the abdominal end was replaced.Postoperative symptomatic and supportive treatment was provided.After recovery, the patient was discharged on (b)(6) 2023.The patient is in good condition.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The bactiseal catheter (id 823072) was not returned for evaluation as the product was discarded therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined, however, a possible root cause for the issue reported by the customer, could be due to catheter susceptible to kinking which leads to occlusion.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CODMAN BACTISEAL CATHETER KIT
Common Device Name
BACTISEAL CATHETER KIT
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22097989
Report Number3013886523-2025-00123
Device Sequence Number20675792
Product Code JXG
UDI-Device Identifier10381780515616
UDI-Public(01)10381780515616(17)211231(17)5191915
Combination Product (Y/N)Y
PMA/510(K) Number
K233445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number823072
Device Lot Number5191915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian